

School timetable, stage-wise as per NCF, 2022

Schools are the key institutes responsible for making arrangements that help to develop desirable values, capacities and knowledge in students. These arrangements include aspects like the appointment of teachers to teach subjects in school and managing curriculum aspects involving classroom interactions and enabling a positive learning environment etc. Out of these all sets of requirements, curriculum plays a prominent role.

NEP (National Education Policy) and NCF (National Curriculum Framework):

The NEP 2020 proposed schooling within four stages in a new 5+3+3+4 design covering ages 3-18. Therefore, a curricular framework for school education is also guided by 5+3+3+4 design which consisting four schooling stages:

School Time table by National Curriculum Framework 2022:

The timetable for the four stages of schooling has been suggested based on the vision of NEP and on considerations of child development, conceptual development, and the appropriate modes of inquiry at each age range. This timetable has been proposed differently for different stages:

1. Foundation stage:

Children enjoy exploring the immediate environment when they are in their foundation stage. This stage is further subdivided into two:

a. Timetable for ages 3-6:

There are multiple ways to organise the daily routine for children of ages 3-6. Institute must take into account the following points:

- Each activity may be planned keeping in mind the attention span of the child.
- There may be a balance between child-initiated and Teacher-guided activities

Below is the illustrative timetable suggested by NCF for children aged 3-6 years at Foundation Stage

From	То	Duration	Activity				
Morning Routine/Free Play/Corners Time							
09:30	10:15	45 minutes	Circle time/Conversation				
10:15	10:30	15 minutes	Snack Break				
10:30	10:45	15 minutes	Rhyme/Song/Music/Movement				
11:45	11:45	1 hour	Concept Time/Pre-numeracy				
11:45	12:15	30 minutes	Arts/Craft/Free Play				
12:15	13:00	45 minutes	Corners Time				
13:00	13:45	45 minutes	Lunch Break (ages 3-4 go home)				
13:45	14:30	45 minutes	Emergent Literacy/Story Time				
14:30	15:00	30 minutes	Outdoor Play and Wind Up				

This illustrative timetable has a five-and-a-half-hour school day with about four-and-a-half hours of active instructional time for children. Art and Craft, Outdoor Play and Free Play must have adequate time and focus during the day.

- b. **Illustrative Daily/Weekly Routine for Ages 6-8:** The daily routine for ages 6-8 would be slightly longer and a little more structured. It has the following characteristics:
- dedicated time for each language is necessary.
- Specific blocks of time for literacy, numeracy and arts can be incorporated.
- Mathematics and numeracy would require 60 minutes a day.
- A longer day would allow more time for activities like arts, sports and gardening.

From	То	Monday	Tuesday	Wednesday	Thursday	Friday
9:00	10:00	Math	Math	L2	Math	L2
10:00	10:45	L1	L1	L1	L1	L1
10:45	11:00	Snacks				
11:00	12:00	L1	L1	L1	L1	L1
12:00	13:00	L2	L2	Math	L2	Art
13:00	13:45	Lunch				
13:45	14:45	Art	Math	Art	Art	Math
14:45	15:30	Library	Gardening	Sports	Gardening	Sports

2. Preparatory stage:

Specific considerations for the preparatory stage are as follows:

- The timetable begins with an assembly for 25 minutes
- Class time for all subjects is 40 minutes.
- The transition time for students to prepare for the next class is 05 minutes

Below enlist the suggested annual hours and annual periods specified for each subject.

Illustrative timetable for the Preparatory Stage (Two Working Saturdays)								
Time	Monday	Tuesday	Wednesday	Thursday	Friday	Saturday		
830-855	Assembly	Assembly	Assembly	Assembly	Assembly	830-910	VE	
900-940	SS	Math	Math	SS	R2	915-955	VE	
945-1025	SS	R2	R1	Science	Math	955-1015	Snack break	
1030-1045	Snack break	Snack break	Snack break	Snack break	Snack break	1020-1100	Library	
1050-1130	R2	Science	R3	Math	Science	1105-1145	Art	
1135-1205	R1	SS	R2	Math	R1	1150-1230	PE	
1205-1250	Lunch	Lunch	Lunch	Lunch	Lunch	1230-1300	Lunch	
1250-1330	Science	Art	Science	Art	R3			
1335-1415	Science	Art	Science	Art	SS			
1420-1500	PE	VE	SS	PE	VE			
1505-1545	PE	VE	SS	PE	VE			

Here, R1& R2 are the first and second languages. WAU stands for the world around us and PE is physical education.

3. The Middle Stage:

The Middle Stage **consists of three years of education** for the age group of 11 to 14. This includes classes from 6th to 8th and is built on the pedagogical and curricular base of the Preparatory Stage. The following are the key points:

- The timetable is mostly alike the preparatory stage.
- At this stage, R3 is introduced to the children and requires moderate amounts of time to develop basic interpersonal communications skills only.
- Science, Social Science, and Vocational Education as new curricular areas introduced at this stage.

Illustrative timetable for the Preparatory Stage (Two Working Saturdays)							
Time	Monday	Tuesday	Wednesday	Thursday	Friday	Saturday	
830-855	Assembly	Assembly	Assembly	Assembly	Assembly	830-910	VE
900-940	SS	Math	Math	SS	R2	915-955	VE
945-1025	SS	R2	R1	Science	Math	955-1015	Snack break
1030-1045	Snack break	Snack break	Snack break	Snack break	Snack break	1020-1100	Library
1050-1130	R2	Science	R3	Math	Science	1105-1145	Art
1135-1205	R1	SS	R2	Math	R1	1150-1230	PE
1205-1250	Lunch	Lunch	Lunch	Lunch	Lunch	1230-1300	Lunch
1250-1330	Science	Art	Science	Art	R3		
1335-1415	Science	Art	Science	Art	SS		
1420-1500	PE	VE	SS	PE	VE		
1505-1545	PE	VE	SS	PE	VE		

4. Secondary stage:

The secondary stage will consist of classes from 9th to 12th of age 14 to 18 years. There exist ample possibilities for maturation in thinking, learning, practising, and creative expression in this Stage. During this stage, students grapple with their changing bodies, may become self-conscious, and may be trying to make sense of their maturation. The following are the key points to be taken care of as per NCF:

- An assembly for 25 minutes with 05 minutes to reach the classroom.
- Class time for all subjects is 50 minutes.
- Some subjects will require a block period of 100 minutes (1 hour 40 minutes) for hands-on work, activities, lab work, and other such pedagogic requirements.
- The transition time for students to prepare for the next class is 05 minutes.
 - 3 <u>Teaching Jobs Exam</u> <u>www.sscadda.com</u> <u>www.bankersadda.com</u> <u>www.adda247.com</u>

Time	Monday	Tuesday	Wednesday	Thursday	Friday	Saturday	
0800-0825	Assembly	Assembly	Assembly	Assembly	Assembly	800-850	R2
0830-0920	R1	R2	R1	R2	R1	855-945	Science
0925-1015	Math	Math	Math	Math	Math	950-1040	VE
1020-1110	Arts	Science	Science	Science	Arts	1045-1135	VE
1115-1205	Arts	PE	Science	PE	Arts	1140-1230	PE
1135-1205	R1	SS	R2	Math	R1	1150-1230	PE
1205-1300	Lunch	Lunch	Lunch	Lunch	Lunch	1230-1300	Lunch
1300-1350	SS	SS	SS	SS	SS	1305-1355	AEP*
1355-1445	IDA	VE	IDA	VE	IDA		
1450-1540	IDA	VE	PE	VE	IDA		
1545-1635	AEP*	AEP*	AEP*	AEP*	AEP*		

Hence, as per the National Curriculum Framework (NCF), every schooling stage has different aspects to deal with, especially the timetable. The foundation stage has four and a half of instructional time in which simple and playful techniques are used to teach children, the preparatory stage introduced two languages in the form of R1 and R2, and the children in the middle stage are introduced to more structured curriculum and at the secondary stage students are provided with different subject options in addition to hands-on work and activities.